Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 15, 2021, 1:55 PM MST for Greenlee County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 1:55 PM MST (20:55 UTC)
- Expired
- Jul 15, 2021, 2:30 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 166 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WWUS85 KTWC 152055
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
155 PM MST Thu Jul 15 2021
AZZ509-152130-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
155 PM MST Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND SOUTHERN
GREENLEE COUNTIES UNTIL 230 PM MST...
At 155 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Clifton, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clifton, Duncan, York, Three Way and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3262 10925 3292 10947 3304 10930 3282 10904
3275 10905
TIME...MOT...LOC 2055Z 321DEG 22KT 3293 10934
$$
CarpenterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:26 PM MST, 29 minutes earlier.
Area forecast discussion, Jul 15, 1:26 PM MST, 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 126 PM MST Thu Jul 15 2021 .SYNOPSIS...An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be below normal into next week. && .DISCUSSION...After morning convection from Tucson westward, considerable debris cloudiness remains with temperatures very slow to warm. We're starting to see some breaks in the overcast in these areas and expect that trend to continue through the afternoon. Meanwhile, for locales east of Tucson, there has been plenty of solar insolation resulting in increased instability. Latest RAP analyses shows MLCAPE values of 1000-2000 J/KG with little to no CIN across Cochise/Graham/Greenlee Counties. We're already starting to see shower and thunderstorm activity develop on the higher terrain to the east of Tucson. Given the favorable environment, expect scattered to numerous showers and thunderstorms to continue through the afternoon. The larger scale northerly flow will tend to push the thunderstorms from north to south into the early evening hours. Main concerns will continue to be heavy rain and gusty winds with the stronger storms. Starting tonight and through Friday there are some apparent differences in the CAMs with how convection will evolve. In the bigger picture, there is a mid level disturbance across north/central Arizona that is progged to move to the south, then southwest tonight and become fairly stationary as an inverted trough on Friday over southeast Arizona. One possible scenario is that the thunderstorm activity building across eastern areas this afternoon diminishes this evening, but then as that aforementioned disturbance moves to the south and west, some new convection develops late at night or in the early morning hours Friday. If that occurs, some areas could be worked over and have more limited chances for renewed thunderstorm development Friday afternoon and evening. On the other hand, if we see little in the way of thunderstorm activity late tonight or Friday morning, that will likely set the stage for more widespread showers and thunderstorms Friday afternoon into Friday evening. In either scenario, given the deep moisture in place along with fairly slow storm movement, we felt it was prudent to extend the Flash Flood Watch through 11 PM Friday. For this weekend and continuing through the middle of next week, we are in a solid continuous active monsoon pattern. With the mid level high to our north, easterly flow with ample moisture will continue. Certainly there will be some up and down days relatively speaking which we'll try to hone in on in the shorter term. Given this pattern, temperatures will remain below normal. && .AVIATION...Valid through 17/00Z. SCT-BKN clouds at 8k-12k ft MSL and BKN-OVC clouds AOA 20k ft MSL over most of the period. Expect isolated to scattered -SHRA/-TSRA this afternoon mainly east of KTUS and KOLS. Coverage will likely expand further west this evening with storms in the vicinity of KTUS and KOLS. There could be some isolated storms overnight but confidence is low at this time. Wind gusts to 45 kts possible near any TSRA along brief MVFR conditions. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across southeast Arizona the next week. Gusty outflow winds will be the primary concern with the daily storms along with heavy rainfall. Min RH values will be in the 25-35 percent range at the lower elevations, with higher values in the mountains. Outside of some stronger NWLY winds at 15-20 mph in the Gila River valley this afternoon, 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday evening for AZZ503>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 15, 8:40 AM MST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
840 AM MST THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 7 NW TUCSON 32.25N 110.99W
07/15/2021 PIMA AZ FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED A STRANDED DRIVER
IN THE AREA OF FAIRVIEW AVE AND PARIS
PROMENADE.
&&
KJSLocal storm report, Jul 15, 9:23 AM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
923 AM MST THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 7 NW TUCSON 32.25N 110.99W
07/15/2021 PIMA AZ FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 7
NW TUCSON. FIRE DEPARTMENT REPORTED 3
STRANDED DRIVERS IN THE AREA OF FAIRVIEW
AVE, PARIS PROMENADE AVE, AND GRANT RD.
&&
KJSSpecial weather statement, Jul 15, 1:55 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
155 PM MST Thu Jul 15 2021
AZZ509-152130-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
155 PM MST Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND SOUTHERN
GREENLEE COUNTIES UNTIL 230 PM MST...
At 155 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Clifton, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clifton, Duncan, York, Three Way and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3262 10925 3292 10947 3304 10930 3282 10904
3275 10905
TIME...MOT...LOC 2055Z 321DEG 22KT 3293 10934
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:33 PM MST | Special Weather Statement | TWC | 27 min | |
| Jul 14, 5:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 15, 6:07 AM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 15, 6:33 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 8:12 AM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 15, 8:32 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 8:40 AM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 15, 1:51 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 15, 2:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 41 min |
| Jul 15, 2:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Jul 15, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 15, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
| Jul 15, 3:30 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Jul 15, 3:57 PM MST | Severe Thunderstorm Warning | TWC | Graham | 33 min |
| Jul 15, 4:29 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Jul 15, 4:42 PM MST | Special Weather Statement | TWC | Graham | 33 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.